Has anyone had there blood thinning from taking indomethacin?
Question posted by sandrachrissy on 20 May 2012
Last updated on 29 April 2021 by MsFrankie
I actually developed internal bleeding from Indomethacin. And to add insult to injury, it occurred in the part of the intestines not visible via colonoscopy or an upper GI. After undergoing those two procedures, I had to have a capsule study. Fortunately once I stopped the medication, the bleed stopped without treatment.
The answer above is correct but what the NSAIDS actually do is prevent your platelets(what makes your blood clot) from working as well. So they have to do overtime to clot your blood so it takes longer to stop bleeding even from a simple small cut. I do have a blood disorder that prevents me from clotting correctly and these are one of many drugs that I can not take. If you are having issues and you are going to be on this medication long term than I would speak with your doctor about it and ask for a CBC w/differential and that will give him your platelet count and they will let you know if you need to come off it or if your numbers are in the clear and they advise you just to be careful. If you are only taking this for a short period of time I wouldn't worry to much about it unless you start seeing signs like purple blotches on your skin, bruises that won't go away, etc... Generally most people have no problems but rarely there is a complication. I would also contact your pharmacist and ask them for a printout of common side effects. Hope this helps.
All NSAIDS everything from indomethacin to aspirin, can decrease the bloods ability to clot.
- Indomethacin uses and safety info
- Indomethacin information for Healthcare Professionals (includes dosage details)
- Side effects of Indomethacin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.